Hi, I was on Paxil for about a year and hated the side effects from it. I gained 40 lbs and would sleep 18 hours a day. It did take away my depression but it wasn't worth the side effects i had. I decided to whean off it and did it too fast. I ended up in the hospital from withdrawl syndrome but all the doctor could do was tell me to whean slower. I was miserable and decided i couldn't do it. I switched to other meds until I found one that worked for me... Celexa. I would be very careful with coming off Paxil. Do your research because im not the only person this has happened to.
Paxiled ( a member on here) will have plenty to share I'm sure about Paxil.
Well, since fltricia invited me . . . Yeah, Paxil can be a very difficult med, but my problems happened because my psychiatrist blew taking me off it. While on the med, it did help with my panic attacks, but there were a lot of side effects. It's a weird drug. But we all experience these things differently, so my situation won't be yours. But be very careful stopping Paxil if you're going to come off it altogether. Do it at whatever pace suits you. If you skipped a dose and felt better, that's a sign you probably won't have a bad withdrawal, since skipping a dose of any short half life ssri can throw a person into withdrawal. But play it safe. Also, you might want to look into a new psychiatrist. He's dissembling. Of course people get new symptoms of these meds all the time. Sometimes they stop working. Sometimes you start gaining weight. I decided to go off after several years on it because after several years I developed insomnia from it. And when you go on a new med, you shouldn't start at a high dosage, you should work your way up slowly to see how you react to it. If 20mg would have worked, why start at 30?
No Paxiled sorry to say but your wrong about that.... i was on Paxil for 12 years in total and yes i use to skip a day or even two sometimes and would feel great, BUT.... after this day or two if i didn't take it then i would get the most horrendous head shocks...or brain zaps. They would throw me off balance and i would black out for a second, very unnerving to say the least.
My advice would be come off slow, don't go too fast. Erm the fact you have only been on it a short time may make a big difference, you 2 n half months me 12 years and our chemistry is different so you may not have any problems but please just be careful, Paxil has a bad reputation for being hard to come off and can give people withdrawal for several months after..... it did me!!!
Exactly my point. Since the poster skipped the dose and felt great, I'm hoping she won't get a bad withdrawal, but I also said to take it slow and taper, and at the pace that's most comfortable, not some general timetable set by a psychiatrist. You, on the other hand, got the withdrawal symptoms skipping the dose. Now, personally, I never skipped a dose in all the years I was on it, but my withdrawal is beyond medical knowledge -- three years and counting. So I would never counsel going off this med quickly or recklessly.
If I may give a different perspective. I was on Paxil and Remeron for many years. I certainly did gain a lot of weight, but I too, could skip doses ( I would run out) and felt no w/d from it. When I finally stopped these drugs c/t in 04, I had none of the problems described by so many w/d sufferer on this forum, ever. I didn't even know you Could have w/d from SSRI's until I discovered this forum 2yrs ago.
So maybe, like Paxiled said, you are someone who will not have bad or maybe even Any w/d, however, just to be sure and to avoid any w/d you May have, keep weaning down slow.
Julie - I don't think it's fair to say Anyone is wrong as I am living proof the unusual can happen. No one is right or wrong, just have different reactions like Paxil said to begin with.
I just wanted to clarify something. In the last few days I have answered a couple of posts and seemingly contradict myself. I say on one post I had terrible w/d from quitting AD's c/t, in the 80's, then on another post I say I quit Paxel c/t in 04 and had No w/d.
In the 80's, I was taking Tricyclics. In the 90's through 04, I was on SSRI's.
These different TYPES of AD's seemed to make a difference for me when discontinued.
EVERYONE WANTING TO COME OFF PAXIL SHOULD READ THIS.!!!!! years ago i went to the dr and told him i was feeling very anxious, so he said, try this. (paxil) i asked the common questions, any side effects, any withdrawals? he assured me there were none, so i thought id try it. well, as alot of you have said.... it should be illegal. my side effects are tracers, chronic fatigue, heart palpitations, hot flashes, and worse of all a complete lack of labido. so i said to myself, i gotta get off this s@#t. i thought a month was long enough to wean myself off. well it wasnt. i went into complete psycosis. i lost 50 lbs, i wouldnt eat for days, i avoided anyone and everyone, phone calls etc. i was convinced i was dying from cancer or some other ailment. ive never been suicidal, in fact i was taking it for anxiety, not depression. but i literally got to a point where as soon as id wake up, i just wanted to go back to bed to avoid my chronic fears. when i went to bed, i prayed to jesus, that i wouldnt wake up to face another day of this. after months of this, and drs telling me theres nothing wrong with me, my girlfriend found a site like this online, and probably saved my life. well since i had to diagnose my own problem, the damn dr, just threw paxil right back at me, and in a higher dose, with a chart on me that now reads bi-polar. i know im not bi-polar, i wasnt even taking it for depression as i said. so here i am years later, and so afraid of the withdrawals that i stayed on it just to avoid what i went through. well, in my research, and talking to the drs, im weaning myself off the best way you can. keep in mind, no matter how slow you come off of it, your gonna have withdrawal symptoms, but the slower you do, the easier it is, i believe. so here goes..... im on twenty mg of paxil, and im on a four month regimen to get off. im halfway through it already. i take a full dose 1 day, half the next. then full, then half, and so on for a month. then half, one day, quarter the next, for a month. then a quarter one day, then a tenth the next for another month. then a tenth 1 day, then nothing the next for a month. with all my research and consulting a dr, this appears to be the best way that ive seen. yes, i still get the zaps a lil. and im irritable at times, but as weve all said...... "the poison is worse than the ailment" im doing good so far, please pray for me, as i will pray for you all. please understand i want you to research this as much as possible, im not a dr. and no one should have to feel this way. so take gods hand, and his strength, and you can overcome the devil named paxil.
thank you all for your help,
- jeff zazueta
Remember, your experience won't be everyone's, but Paxil can be a very tough drug. It has destroyed my life because nobody had the sense to tell me I had to go back on it to stop me from suffering pretty much what you describe. My psychiatrist never told me about the possibility of withdrawal, not even while I was going through it, and now three years later my life is still destroyed. Like you, I went on it for panic attacks, and now I suffer from morbid depression, 24/7 terrible anxiety, and still have panic attacks, but worse then before I went on it. Now, after three years of getting nowhere, after trying to wait it out and Lexapro, the befuddled psychiatrists I've seen are talking about putting me back on the stuff since it may be the only way my brain will ever function again. Don't know what's going to happen, but we all need to be careful with these meds. They do help, but foremost, realize that psychiatrists are mostly completely ignorant of how to use these meds and discontinue them and how to react. I learned the hard way, as did the above poster. And it's not just Paxil.
I just want to add, most people do not get this serious of a problem. Our stories are cautionary, not the everyday. People just need to be forewarned so they can make intelligent decisions for themselves. That's the lesson.
My doctor is convinced that Paxil or as we call it in England Paroxatine, only gives you withdrawl for a few weeks after... he said there is no way it would give continuous withdrawl for several months after.... which made me think that it was all in my head. Well now he has tried soooo hard to put me back onto another SSRI and now SNRI... 4 in total and my body has rejected them all.
I start to feel the effect of the drug but then my body goes into meltdown and i have to stop. I stopped taking my 4th Drug Effloxer i think it's called in America..over here its Venaflaxine... SNRI and after 2 days of taking it my body was crippled with joint pain, weakness and a rash... so stopped. Now the effects are wearing off all my anxiety and panic is coming back and worse.....
Paxil DID help me while i was on it but i am regretting the day i ever took it.... if i'd known the torture i would experience now i think i would have spared myself the 12 years of normality.....
I have reduced my paxil from 20 milligrams to 2.5 but cannot get off without feeling like I am loosing my mind. I get hot flashes, lower back pain all night, hips hurt like crazy I feel like I have the flu all of the time. Buttt I am not depressed, feel happy most of the time, go figure. IDK the answer and it does scare me, the thought of being in pain and on this stuff to feel normal the rest of my life.